U.S. doctors online nowAsk doctors free
Coppell, TX
A 24-year-old female asked:

Switched my birth control pill to gildess fe 1/20 from ortho tri-cyclen one week ago. i am now experiencing light pink spotting. should i worry?

2 doctor answers3 doctors weighed in
Dr. Bryan Kurtz
A Verified Doctoranswered
A US doctor answeredLearn more
No: You are now taking a lower dose of estrogen with your new pill, and you may need getting used to it. Breakthrough bleeding does not effect the contraceptive aspect of the pill, so don't stop taking them. With low dose pills, you have to be more careful about taking them same time every day, or you are more likely to experience breakthrough bleeding.
Dr. Laura Anissian
Internal Medicine 21 years experience
Let cycle run: Switching can cause some minor hormonal fluctuations and spotting. Have you had any unprotected sex during the switch? Any gaps in taking pills increases risk of symptoms such as spotting and of course risk of pregnancy. Let your cycle run on the new pill and it should even out. Always rule out pregnancy if there is any risk that you could be pregnant.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 10, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.